I've had minor reactions to Tegaderm before, but my skin reacted in such a way that no doubt that this is an allergic reaction to Tegaderm that I suffered last night when the ER put in an IV port. I have an obvious burn from this material that is used to hold the IV port in place. I didn't know what it was called, so I called the ER department to ask them what it was called, so I could add it to my list of medication allergies. It's not really a medication, of course, but they need to be aware of this allergy nevertheless. When I was asking what this stuff was called, the male nurse I was talking to asked me what it looked like. He confirmed that this is an allergy.
I am not really surprised that I developed this allergy, because I am allergic to band-aids. I have been for many years now. I also have a chemical burn from the cloth first aid tape that they used on my other arm when they drew blood. It's not quite as severe as the Tegaderm burn. It's pretty apparent that I'm allergic to the adhesives used in medical and first aid tapes.
I've used Benadryl topically on the allergy sites, and I've taken it orally. It hasn't calmed down that much at all.
My question is this: The chemical burns are pretty painful. Do you have any other suggestions that would help sooth the allergy sites for the first couple of days, 'til the symptoms start calming down? I'm not sure how long this is going to take for it to calm down this time, because this is more severe than I've ever had before.